Recurrent Herpes genitalis triggering Acute Myopericarditis in a 39-year-man with abuse of Amphetamine and Marijuana

Savitha Raveendran, Chandrasekaran Kaliaperumal, Govindan Thirumamanivannan

Abstract

We describe a case of acute myopericarditis in a 39-year-old man who has a history of chronic Marijuana and Amphetamine abuse with a background of recurrent Herpes genitalis. Herpes simplex virus is known to cause myopericarditis. Amphetamine and Marijuana abuse is also known to cause toxic myocarditis. It is very rare to see a combination of these three factors to present itself as an acute cardiac condition to emergency department. Our patient presented to us with a history suggestive of an acute cardiac event. Clinical examination and investigations suggested acute myopericarditis. When such a scenario is encountered in clinical practice, careful history and examination plays a key role in establishing a clinical diagnosis along with laboratory and radiological investigation. Treatment of the viral infection with subsequent counselling regarding drug abuse must be offered to patient as treatment package.

Refbacks

  • There are currently no refbacks.

Comments on this article

View all comments